Alert archive / Kansas / Special Weather Statements in 2007
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at May 6, 2007, 4:13 PM CDT for Stafford County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2007, 4:13 PM CDT (21:13 UTC)
- Expired
- May 6, 2007, 5:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Dodge City, KS
County Stafford County, KS
The radar
The Dodge City radar (KDDC), 103 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS83 KDDC 062114
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
413 PM CDT SUN MAY 6 2007
KSZ066-062215-
STAFFORD-
413 PM CDT SUN MAY 6 2007
...SIGNIFICANT WEATHER ADVISORY FOR STAFFORD COUNTY...
AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS FROM NORTH OF SEWARD TO NEAR BYERS...
MOVING NORTH AT 55 MPH.
NICKEL SIZE HAIL...TORRENTIAL RAIN AND WINDS AROUND 50 MPH ARE
POSSIBLE WITH THIS STORM.
REMEMBER...NEVER DRIVE INTO WATER OVER A ROAD. TURN AROUND...DONT
DROWN
LAT...LON 3784 9900 3785 9854 3823 9852 3824 9891
3799 9888 3798 9901
$$
BURKEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at May 6, 3:14 PM CDT, 59 minutes earlier.
Area forecast discussion, May 6, 3:14 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 314 PM CDT SUN MAY 6 2007 .DISCUSSION... DAYS 1-2... I HAD TO PRETTY MUCH GO WITH THE PREVIOUS FORECAST GRIDS GIVEN SHORT TERM CONCERNS. I EXTENDED THE HIGH POPS AND SEVERE WORDING IN THE GRIDS UNTIL 03Z TO BE CONSISTENT WITH TORNADO WATCH #246 AND CURRENT TRENDS. I MAY HAVE TO DO SOME MODIFICATIONS TO FLOOD WATCH FOR OUR EASTERN COUNTIES IN A FEW HOURS. THE EASTERN HALF OF THE CWA WILL AGAIN GET THE BRUNT OF THE STORMS AND OUR SOUTHEAST COUNTIES HAVE THE GREATEST TORNADO THREAT. AFTER 1200 UTC MONDAY JET STREAK AND ATTENDANT SURFACE LOW MOVE OFF TO THE NORTH- NORTHEAST ALLOWING COOLER/MORE STABLE AIR TO SPREAD ACROSS THE ENTIRE CWA. MOST OF THE SEVERE STORM THREAT SHOULD BE SOUTHEAST OF MY CWA TOMORROW THROUGH TUESDAY. DAYS 3-7... TIME WAS LIMITED TO SPEND ON DAYS 3-7. TROPICAL CONVECTIVE FORCING REMAINS PERSISTENT AROUND 120E WHILE FLARE-UPS CONTINUE ACROSS THE WEST CENTRAL AND SOUTH PACIFIC. RECENT EXCITATION OF UPPER TROPOSPHERIC SUBTROPICAL WESTERLY FLOW FROM BOTH EQUATORIAL AND MIDLATITUDE SOURCES CONTRIBUTED THE CURRENT WESTERN USA TROUGH AND VERY ACTIVE SEVERE LOCAL STORM REGIME ACROSS THE PLAINS. THESE TYPE OF CIRCULATION EVOLUTIONS HAVE BEEN OCCURRING EVERY 10-15 DAYS SINCE LATE FEBRUARY. THE WEATHER-CLIMATE SITUATION REMAINS IN A GSDM STAGE 1 SITUATION WHILE VARIATIONS ORBIT FROM STAGE 4 TO STAGE 2 WITHIN THAT BASE STATE. AS MOST MODELS SHOW (NO PREFERENCE), A WEAK UPPER TROPOSPHERIC CLOSED LOW WILL SHIFT EAST-NORTHEAST ACROSS THE CENTRAL AND SOUTHERN PLAINS BY LATE NEXT WEEK. THIS FEATURE IS THE REMNANTS OF WHAT WAS THE DEEP WESTERN STATES TROUGH DEPLETED ENERGETICALLY BY THAT TIME. THERE WILL BE ENOUGH MOISTURE WITH THIS SYSTEM TO PRODUCE WHAT COULD BE A RESPECTABLE RAINFALL EVENT ACROSS THE CWA ON ABOUT WEDNESDAY. THUS I RAISED POPS A BIT FOR WEDNESDAY. AFTERWARDS, A DRY AND WARMER REGIME WILL RETURN TO THE CWA BY NEXT WEEKEND. WITH THE WESTERLIES SHIFTING NORTH, I THINK THERE WILL BE MORE TROUGHS TO IMPACT THE WESTERN STATES LATER WEEK 2 INTO WEEK 3. OUR LOCAL WEEK 2 OUTLOOK WILL READ ABOVE NORMAL TEMPERATURES AND NEAR NORMAL RAINFALL. && .AVIATION... MAIN CONCERN REMAINS THE THUNDERSTORMS ESPECIALLY FOR THE DDC AND HYS TERMINALS. MVFR CIGS AND POSSIBLY MUCH LOWER ARE PROBABLE IN AND NEAR THE STORMS. I THINK THE BEST OPPORTUNITY FOR THESE THUNDERSTORMS WILL BE FROM 21-06Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 55 71 53 73 / 60 30 30 30 GCK 51 70 51 73 / 50 20 30 20 EHA 49 68 49 73 / 40 20 30 30 LBL 53 70 51 73 / 50 30 30 30 HYS 58 73 54 73 / 70 30 30 30 P28 63 74 59 75 / 70 40 40 30 && .DDC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ065-066-078>081-088-089. && FN23/23/23
Hazardous weather outlook, May 6, 4:48 AM CDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 448 AM CDT SUN MAY 6 2007 KSZ030-031-043>046-063-064-076>078-086-087-071000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-HASKELL-GRAY- FORD-SEWARD-MEADE- 448 AM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT OVER SOUTH CENTRAL KANSAS WILL SLOWLY SHIFT BACK TO THE WEST TO A MEADE TO DODGE CITY AND WAKEENEY LINE BY AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS WILL LIKELY DEVELOP ALONG THIS FRONTAL BOUNDARY...SOME POSSIBLY SEVERE WITH THE MAIN THREAT OF LARGE HAIL...FROM THIS AFTERNOON AND INTO THE EVENING. ALSO HEAVY RAINFALL COULD PRODUCE SOME FLOODING MAINLY IN EASTERN FORD COUNTY WHERE THE PREVIOUS HEAVY RAINFALL OCCURRED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS WILL BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061-062-074-075-084-085-071000- HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 448 AM CDT SUN MAY 6 2007 /348 AM MDT SUN MAY 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...HOWEVER THE CHANCES OF SEVERE WEATHER WILL BE LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ065-066-079>081-088>090-071000- PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- 448 AM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL LIKELY ERUPT DURING THE AFTERNOON AND EVENING WITH THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS ALONG WITH A FEW TORNADOES. VERY HEAVY RAINFALL IS ALSO POSSIBLE INTO THE EVENING WITH FLOODING. A FLOOD WATCH IS IN EFFECT UNTIL 7 AM MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL LIKELY BE REQUIRED THIS AFTERNOON AND INTO THE EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Local storm report, May 6, 2:26 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
226 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL ASHLAND 37.19N 99.77W
05/06/2007 E1.75 INCH CLARK KS PUBLIC
0131 PM HAIL 22 SE DODGE CITY 37.53N 99.73W
05/06/2007 E0.88 INCH FORD KS PUBLIC
0135 PM HAIL 19 SE DODGE CITY 37.56N 99.77W
05/06/2007 E0.88 INCH FORD KS PUBLIC
&&
26Local storm report, May 6, 2:53 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
253 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL GREENSBURG 37.61N 99.29W
05/06/2007 E1.50 INCH KIOWA KS FIRE DEPT/RESCUE
REPORT FROM EMERGENCY SERVICES COORDINATOR.
&&
GERARDLocal storm report, May 6, 3:04 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
304 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 4 W LIEBENTHAL 38.65N 99.39W
05/06/2007 E1.00 INCH RUSH KS TRAINED SPOTTER
0245 PM HAIL 1 E SCHOENCHEN 38.71N 99.31W
05/06/2007 E0.88 INCH ELLIS KS TRAINED SPOTTER
RELAYED BY THE ELLIS COUNTY EM
&&
UMSCHEIDLocal storm report, May 6, 3:18 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
318 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL 5 WSW GRAY 38.12N 99.71W
05/06/2007 E1.00 INCH HODGEMAN KS TRAINED SPOTTER
&&
26Local storm report, May 6, 3:30 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
330 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL ALEXANDER 38.47N 99.55W
05/06/2007 E0.75 INCH RUSH KS TRAINED SPOTTER
&&
UMSCHEIDSpecial weather statement, May 6, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
413 PM CDT SUN MAY 6 2007
KSZ066-062215-
STAFFORD-
413 PM CDT SUN MAY 6 2007
...SIGNIFICANT WEATHER ADVISORY FOR STAFFORD COUNTY...
AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS FROM NORTH OF SEWARD TO NEAR BYERS...
MOVING NORTH AT 55 MPH.
NICKEL SIZE HAIL...TORRENTIAL RAIN AND WINDS AROUND 50 MPH ARE
POSSIBLE WITH THIS STORM.
REMEMBER...NEVER DRIVE INTO WATER OVER A ROAD. TURN AROUND...DONT
DROWN
LAT...LON 3784 9900 3785 9854 3823 9852 3824 9891
3799 9888 3798 9901
BURKEThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:00 PM CDT | Tornado Warning | DDC | Kiowa | 45 min |
| May 5, 7:09 PM CDT | Tornado Warning | DDC | Kiowa | 36 min |
| May 5, 7:14 PM CDT | Tornado Warning | DDC | Comanche | 16 min |
| May 5, 7:20 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 30 min |
| May 5, 7:22 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 38 min |
| May 5, 7:29 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pratt, Stafford | 5 min |
| May 5, 7:30 PM CDT | Tornado Warning | DDC | Edwards, Pratt, Stafford | 30 min |
| May 5, 7:31 PM CDT | Tornado Warning | DDC | Edwards, Pratt, Stafford | 29 min |
| May 5, 7:38 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 52 min |
| May 5, 7:57 PM CDT | Tornado Warning | DDC | Pawnee, Stafford | 33 min |
| May 5, 8:00 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 45 min |
| May 5, 8:27 PM CDT | Tornado Warning | DDC | Pawnee, Stafford | 38 min |
| May 5, 8:31 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa | 44 min |
| May 5, 8:37 PM CDT | Tornado Warning | DDC | Kiowa | 23 min |
| May 5, 8:40 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa | 50 min |
| May 5, 8:48 PM CDT | Tornado Warning | DDC | Edwards, Kiowa | 27 min |
| May 5, 8:49 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 41 min |
| May 5, 9:01 PM CDT | Tornado Warning | DDC | Ford, Kiowa | 29 min |
| May 5, 9:10 PM CDT | Tornado Warning | DDC | Edwards, Pawnee, Stafford | 20 min |
| May 5, 9:26 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 34 min |
| May 5, 9:28 PM CDT | Tornado Warning | DDC | Pawnee, Stafford | 32 min |
| May 5, 9:34 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 41 min |
| May 5, 9:45 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 45 min |
| May 5, 10:04 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 41 min |
| May 5, 10:16 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 44 min |
| May 5, 10:31 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Edwards, Ford, Kiowa, Meade, Pawnee | 29 min |
| May 5, 11:00 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Edwards, Ford, Kiowa, Meade, Pawnee | 45 min |
| May 6, 12:00 AM CDT | Severe Thunderstorm Warning | DDC | Ford, Kiowa | 30 min |
| May 6, 4:53 AM CDT | Flood Watch | DDC | Clark, Comanche, Edwards, Ford, Kiowa, Pawnee and 2 more | 19 hr |
| May 6, 9:53 AM CDT | Special Weather Statement | DDC | Barber | 67 min |
| May 6, 10:48 AM CDT | Severe Thunderstorm Warning | DDC | Barber | 57 min |
| May 6, 11:42 AM CDT | Severe Thunderstorm Warning | DDC | Barber | 48 min |
| May 6, 12:43 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 47 min |
| May 6, 1:28 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 47 min |
| May 6, 1:33 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 42 min |
| May 6, 1:50 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 40 min |
| May 6, 2:06 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Rush | 39 min |
| May 6, 2:10 PM CDT | Special Weather Statement | DDC | Ellis | 50 min |
| May 6, 2:11 PM CDT | Special Weather Statement | DDC | Hodgeman | 49 min |
| May 6, 2:17 PM CDT | Special Weather Statement | DDC | Kiowa | 58 min |
| May 6, 2:19 PM CDT | Special Weather Statement | DDC | Clark | 56 min |
| May 6, 2:34 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 41 min |
| May 6, 2:54 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 29 min |
| May 6, 3:10 PM CDT | Tornado Warning | DDC | Comanche | 17 min |
| May 6, 4:17 PM CDT | Special Weather Statement | DDC | Barber | 58 min |
| May 6, 4:21 PM CDT | Tornado Warning | DDC | Barber | 24 min |
| May 6, 4:45 PM CDT | Tornado Warning | DDC | Barber | 30 min |
| May 6, 4:56 PM CDT | Tornado Warning | DDC | Pratt | 26 min |
Nearby
Special Weather Statements in Kansas, 2007Every special weather statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.